• My wife is two months post treatment. She had 28 radiation treatments, 9 doses of cisplatin and three courses of Xeloda. She has noticed

    Asked by PPaseka on Monday, May 28, 2012

    My wife is two months post treatment. She had 28 radiation treatments, 9 doses of cisplatin and three courses of Xeloda. She has noticed

    In the past two weeks that the skin on the bottom of her feet is sloughing off. Has anyone else experienced this.

    7 Answers from the Community

    7 answers
    • nancyjac's Avatar
      nancyjac

      Yep, I had that too. I finished 6 rounds of chemo about 2 months ago and still have quite a bit of dry skin on the soles of my feet, but it is better than it was during the last couple of rounds of chemo when it was literally pealing off in thick layers of skin.

      over 5 years ago
    • PPaseka's Avatar
      PPaseka

      Thank you. Were you able to do anything to help with it?

      over 5 years ago
    • leepenn's Avatar
      leepenn

      Get one of those scrubby things... You know, those things for callouses? And use a wash cloth on the non-bottom parts of your feet.... My heels were the worst, followed by between my toes.

      I'm four months out, and that is letting up now.... Skin is still somewhat dry... But definitely getting better.

      over 5 years ago
    • nancyjac's Avatar
      nancyjac

      What leepenn said.....a pumice stone and frequent application of a hydrating lotion. Also keep an eye out for any fungal infection (e.g. athlete's foot) since they can take hold pretty easily when skin/nails are not in the best condition.

      over 5 years ago
    • spdsgrl's Avatar
      spdsgrl

      That is one of the side effects of my chemo. The best things I have found and my doctor recommended are udder cream (we actually found it at the farm supply store), B6 tablets, and clean white cotton sock ( if you can stand them...I can't). The cream works wonders. Also a good pedicure ever couple weeks has helped. Just make sure the person knows the condition is from chemo. My hands and feet are much better. I still have 7 treatments left, so I know it will get worse, but the cream and b6 really have made a dramatic difference. Good luck and feel better.

      over 5 years ago
    • abrub's Avatar
      abrub

      I, too, was told about the udder creams by my onc: Bag Balm is one (very greasy - vaseline based. Gob it on, wear cotton socks to bed.)

      I preferred "Udderly Smoothy" - more of a cold cream consistency. Both available at CVS or farm stores!

      She needs to keep her hands and feet well moisturized. (Imagine my embarassment when my hands split while trying on fancy dresses at Macy's, and I bled on them. The store was most gracious about the incident, but I felt terrible, having ruined 2 dresses before I was aware of what had happened.)

      Skin does return to normal after chemo.

      over 5 years ago
    • spdsgrl's Avatar
      spdsgrl

      Abrub is right, udderly smooth is much less greasy and my favorite. Really does help doesn't make it go away but sure helps lessen the problem. Best of luck!

      over 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more squamous cell carcinomas, vulvar cancer questions.  Also, don't forget to check out our Squamous Cell Carcinomas, Vulvar Cancer page.